Addiction Survivors

Notices

Reply
Unread 02-11-2017, 01:07 PM   #1
earthmama
Junior Member
 
Posts: 3
Default Member since 2009 but this is my 1st post

Good morning friends. I've been dependent on pharmaceutical (Dr prescribed) opioids since the 2nd grade(no, that's not a typo). Been on maintenance drugs for nearly 20 years. Learned the hard way, repeatedly that the drug rehabs, offered by allopathy are about 3% effective.
The experiences, I've had & witnessed others have, in these 'treatment' centers, would greatly shock most people. I'm seeing so many happy and relieved people, who're just starting Buprenorphine and Naloxone. I remember that feeling....and the outrageous lies, I was told about Bup...


Please, allow me this opportunity to beg you, to NOT start using a maintenance drug like Methadone or Buprenorphine unless, it's absolutely necessary. If you already have please, resist the temptation of their constant recommended 'dose increases'. (No one needs 40 mgs of Sub, a day & that's what they had me on for 2 years.)4 to 8 mgs, per day 'holds' most heavily addicted people. Methadone clinics are the ones, who'll offer to 'raise your dose', constantly. If 45 mgs 'holds' a patient, why are they incrementally increased up to 120mgs and beyond?

Please, be prepared for a possible lifetime commitment. Those withdrawal symptoms can become everlasting after lengthy use. A topnotch addiction specialist worked with me for months and finally told me, "You'll never be able to live, a normal life or function-at-all without opioids. The length of use and amounts used have changed your DNA, forever".


I feel a great duty, to tell others of my experiences. I pray that my experiences can save others from making the mistakes, I've made. I've seen so many young people signing up for Methadone/Sub programs because they have a 100 mgs of Hydrocodone, a day habit. The detox from short-acting-opiates is nothing compared to the frightening, nightmarish & never-ending withdrawal of the maintenance drugs. My thoughts & prayers are with you all.
earthmama is offline   Reply With Quote
One User Says Thank You to earthmama For This Useful Post:
Thank You (09-07-2017)
Unread 02-12-2017, 08:00 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi earthmama, I'm sorry you had such a horrible experience with bupe. Were you addicted or physically dependent on opiates when you started it? This link explains the difference between tolerance, physical dependence and addiction.
http://www.naabt.org/faq_answers.cfm?ID=15

You're so right. No one needs 40mgs of bupe a day. Most the literature from the beginning said 32mg is the maximum dose. Usually that was only to get the blood levels up more quickly in the beginning for people who with long-term addictions to heroin, fentanyl and opium. If 32mg doesn't help, it's generally because there isn't enough of an agonist effect from the bupe to stop cravings and/or withdrawals.

How long have you been at 2mg? (I'm looking at your other 2 posts also in this response.) There are people over the years here who have successfully stopped bupe. Usually taking their time, especially from 2mg to 0mg. This thread has both good and bad stories:
http://addictionsurvivors.org/vbulle...ad.php?t=16678

And this thread has a lot of good advice that's helped others:
http://addictionsurvivors.org/vbulle...ad.php?t=29803

Are you able to exercise at all? I know you said you have chronic pain, so I'm just wondering if there are limitations to your ability to exercise. That's been one of the common threads in the successful tapers.

Do you think that you could try a slow taper from 2mg instead of spending all of that money in a rehab (referring to your thread on loans)? Especially after your last rehab experience. If they just stopped you cold at 40mg, then shame on them, they did you a real disservice.

Sorry if I seem all over the place in this post. For those reading, I'm also picking up parts of her other 2 posts:
http://addictionsurvivors.org/vbulle...99&postcount=4
http://addictionsurvivors.org/vbulle...ad.php?t=30582

Sorry for all the questions also.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 07:02 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors